MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-12
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the 1st obtuse marginal artery with mild calcification and moderate tortuosity.A 2.50x23mm xience skypoint stent was implanted; however, the stent was not long enough for the lesion, so a 3.00x12mm xience skypoint stent delivery system (sds) was advanced, but met resistance due to the tortuosity of the vessel.The device was re-positioned and attempted again to advance to the lesion.A false lumen may have been created and the vessel appeared damaged.The 3.0 x 12 mm xience skypoint was removed from the patient.Upon removal, the distal edge stent struts were noted to be flared and the proximal stent was noted to be deformed.There was no clinically significant delay reported in the procedure.No further treatment to the patient was provided.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported failure to advance and difficult to remove could not be tested as they were based on operational context.The reported material deformation and deformation due to compressive stress was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure; however, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.In this case, it is likely that the stent delivery system interacted with the patient¿s mildly calcified, moderately tortuous, and 90% stenosed lesion during advancement, as resistance was noted, resulting in the reported failure to advance.Manipulation of the device during its interaction with the lesion likely resulted in the reported stent material deformation and hypotube deformation due to compressive stress.Additionally, it was reported that the device encountered difficulty during removal with the guide catheter, likely due to the damaged stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15926322
Report Number2024168-2022-12278
Device Sequence Number5116103
Product Code NIQ
UDI-Device Identifier08717648233227
UDI-Public08717648233227
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model Number1804300-12
Device Catalogue Number1804300-12
Device Lot Number1011241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.50X23MM XIENCE SKYPOINT STENT; LAUNCHER 7F SL4 GC
Outcome Attributed to Adverse Event Other;
Patient SexUnknown